MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 16-17-18; GASTROINTESTINAL BALLOON CATHETER

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 16-17-18; GASTROINTESTINAL BALLOON CATHETER
Model Number BD-400P-1880
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found the device came with its original packaging but in the open box condition.Visual inspection of the physical device found 1 slight bend and 1 deep kink in mid-section of the insertion portion.The balloon was torn open lengthwise measured about 8.0 cm and has moisture droplets inside indicating use.The white tip on distal end is present but has brown stains on its proximal end.However, there is no damage to the connector port.Based on the evaluation findings, the balloon was returned as used and its balloon was torn open lengthwise with clean-cut edges.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, an out of box failure.The ezdilate balloon dilator exploded at 4cm.The procedure was completed with a similar device.There were no reports of patient harm.
 
Event or Problem Description
The customer provided the following information regarding the event: the device failed in the middle of a diagnostic colonoscopy.The procedure was prolonged by 15 minutes, which included extending patient sedation.No other medical intervention was required.
 
Additional Manufacturer Narrative
A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was returned to olympus for evaluation and the customer's allegation was confirmed.Based on the results of the investigation, the balloon appeared to have been in procedure as there were moisture droplets inside.However, a definitieve root cause for the malfunction could not be established.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (FW) 16-17-18
Common Device Name
GASTROINTESTINAL BALLOON CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18117437
Report Number3011050570-2023-00181
Device Sequence Number6988090
Product Code KNQ
UDI-Device Identifier00821925033207
UDI-Public00821925033207
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-1880
Device Lot Number392872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date11/12/2023
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown